Find numerous Gynaecologists in India from the comfort of your home on Lybrate.com. You will find Gynaecologists with more than 37 years of experience on Lybrate.com. You can find Gynaecologists online in Mumbai and from across India. View the profile of medical specialists and their reviews from other patients to make an informed decision.
Book Clinic Appointment with Dr. Sham Desai
Management of Abortion
Caesarean Section Procedure
Treatment Of Female Sexual Problems
Termination Of Pregnancy Procedure
Treatment Of Pregnancy Problems
Well Woman Healthcheck
Treatment Of Female Sexual Problems
Treatment Of Medical Diseases In Pregnancy
Treatment Of Menstrual Problems
Intra-Uterine Insemination (IUI) Treatment
Medical Termination Of Pregnancy (Mtp) Procedure
Gynecology Laparoscopy Procedures
Pap Smear Procedure
Submit a review for Dr. Sham DesaiYour feedback matters!
I have pcod. Periods has stopped since 9 months. Want to pregnant but how can it be possible?please let me know
Few months ago at night I bled for just 4-5 mins along with a minor pain. I thought it was my periods but the bleeding stopped just after a few min. I shared this problem with some girls but they said it's not normal and maybe because I've lost my virginity (they tried to say that I had sex) so it happened. But I never had sex. And I don't have any clue why it happened. This thing is really worrying me. I would definitely visit you but first I want to know that why did it happen. I will be thankful to you if we can discuss this problem on call.
Hi My last period may 15th still am not getting period, but I have back pain and period pain from last 1 week ,but no bleeding, today I check urine test (pregakem) it came negative, but still am getting period pain, Tomorrow we planing to go trip so can I take post pone tablet? Pls can you assist me, Am pregnant or no?
Sir I have periods problem. Its irregular since at the age of 13 now I am 22 years old. Also I am too fatty and my weight is approx 80 kg. My height is 5'3. Please suggest me. In ultrasound report doctors found the pcod disease. I have taken aleopathic medicines for 1 year. But now I didnt take any medicines for periods.
Penis Problems Due to Antidepressants
Advances in the mental health field have benefited countless people in recent years. The rise of antidepressants in particular has enabled many whose quality of life would otherwise have been severely impaired to experience happier, less anxious lives. Of course, as with all mediations, antidepressants do come with potential side effects which may bother some people - and surprisingly, sometimes these side effects can potentially have an impact on penis health. So for men taking antidepressants, it's valuable to know about penis problems that could possibly result.
How antidepressants work?
People often say that antidepressants "cure" depression, but that's not exactly true. What they do is work on certain brain circuits and neurotransmitters in such a way that chemicals are released that seem to ease depression.
There are a variety of antidepressants, but the ones that this article is concerned with belong to a class called reuptake inhibitors, and specifically to a subclass of these known as SSRIs (selective serotonin reuptake inhibitors). The way SSRIs work is by keeping neurotransmitters "active" for a longer period of time, thus improving communication between the nerve cells. This helps the brain regulate a person's mood (including feelings of depression).
Potential penis problems of SSRIs
There are potential penis problems associated with the use of some antidepressants, especially SSRIs. Exactly how prevalent are these problems? That's hard to determine, although one study estimates that 60% of people (men and women) who take SSRIs experience sexual side effects. However, which of these side effects they experience, how often, and to what degree are harder to determine. It's also difficult to know whether the sexual issues may have been in existence before the subjects began taking the medication. (Depression itself is often a factor in the development of sexual issues.) However, it is safe to say that some men who take SSRIs will develop some form of penis problems at some time.
For men, there are three potential penis problems to know about:
- Decreased libido;
- Erectile impairment;
- Delayed or blocked ejaculation.
Why might SSRIs contribute to potential penis problems? The way they work is by raising the levels of the neurotransmitter serotonin in the body. But serotonin tends to decrease the amount of two other neurotransmitters, dopamine and norepinephrine, which are important contributors to feelings of desire and arousal. In addition, serotonin tends to dampen the physical sensitivity of the penis and the production of nitric oxide, which is crucial to keeping penile blood vessels open to receive the increased amounts of blood that create a firm erection.
Fortunately, penis problems from antidepressants are not permanent. If a physician believes an SSRI is causing issues, he can see if changing the dose can help. Alternatively, he may try a different antidepressant that may not have the same side effects. (Changing medication or dosage should only be done under the care of a physician.) If the problems seem to be related to something other than medication, the physician can recommend further treatments to address the root causes.